Alert archive / California / Winter Storm Watches in 2021
Winter Storm Watch 8, NWS Reno, NV
NWS Reno, NV issued this winter storm watch at Dec 9, 2021, 1:41 PM PST for 8 counties in California; Douglas County, Washoe County, Nevada. It took effect at Dec 11, 2021, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 9, 2021, 1:41 PM PST (21:41 UTC)
- In effect from
- Dec 11, 2021, 10:00 PM PST
- Expired
- Dec 11, 2021, 2:54 AM PST
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498 WWUS45 KREV 092141 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 141 PM PST Thu Dec 9 2021 CAZ071-102300- /O.NEW.KREV.WS.A.0008.211212T0600Z-211215T0600Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 141 PM PST Thu Dec 9 2021 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 12 inches for communities along Highway 395, with 1 to 4 feet west of Highway 395 possible. Winds could gust as high as 45 mph. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...From Saturday evening through Tuesday evening. * IMPACTS...Travel could be very difficult to impossible due to heavy snow and whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to prepare an emergency kit for your home and car. If traveling consider alternate plans, remember to carry tire chains, extra food, water and clothing. Once the storm arrives, travel may be difficult or impossible for an extended period of time. && $$ CAZ072-NVZ002-102300- /O.NEW.KREV.WS.A.0008.211212T0600Z-211215T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 141 PM PST Thu Dec 9 2021 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH TUESDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 1 to 4 feet, with 3 to 6 feet above 7000 feet possible. Sierra ridge winds could exceed 100 mph with gusts to 50 mph in the lower elevations. * WHERE...Greater Lake Tahoe Area. * WHEN...From Saturday evening through Tuesday evening. * IMPACTS...Travel could be very difficult to impossible due to heavy snow and whiteout conditions. Very strong winds could cause tree damage. * ADDITIONAL DETAILS...Strong winds will produce hazardous conditions on Lake Tahoe with wave heights 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to prepare an emergency kit for your home and car. If traveling consider alternate plans, remember to carry tire chains, extra food, water and clothing. Once the storm arrives, travel may be difficult or impossible for an extended period of time. && $$ CAZ073-102300- /O.NEW.KREV.WS.A.0008.211213T0600Z-211215T0600Z/ Mono County- Including the cities of Bridgeport, Coleville, and Mammoth Lakes 141 PM PST Thu Dec 9 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 18 inches for communities along Highway 395, with 2 to 5 feet above 7000 feet possible. Sierra ridge winds could exceed 100 mph with gusts to 50 mph in the lower elevations. * WHERE...Mono County. * WHEN...From Sunday evening through Tuesday evening. * IMPACTS...Travel could be very difficult to impossible due to heavy snow and whiteout conditions. Very strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to prepare an emergency kit for your home and car. If traveling consider alternate plans, remember to carry tire chains, extra food, water and clothing. Once the storm arrives, travel may be difficult or impossible for an extended period of time. && $$ http://www.weather.gov/reno
2 follow-up statements
243 WWUS45 KREV 102211 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 211 PM PST Fri Dec 10 2021 CAZ071-112215- /O.UPG.KREV.WS.A.0008.211212T0600Z-211215T0600Z/ /O.NEW.KREV.WS.W.0003.211212T0600Z-211215T0600Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 211 PM PST Fri Dec 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 10 PM PST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches for communities along Highway 395, with 2 to 5 feet west of Highway 395 possible. Winds gusting as high as 50 mph. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...From 10 PM Saturday to 10 PM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible due to heavy snow and whiteout conditions. Winds may damage tree branches and fences. Secure holiday decorations to prevent them from blowing away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ072-NVZ002-112215- /O.UPG.KREV.WS.A.0008.211212T0600Z-211215T0600Z/ /O.NEW.KREV.WS.W.0003.211212T0600Z-211215T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 211 PM PST Fri Dec 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 10 PM PST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 2 to 4 feet, except 4 to 8 feet above 7000 feet. Sierra ridge winds could exceed 100 mph with gusts to 50 mph in the lower elevations. * WHERE...Greater Lake Tahoe Area. * WHEN...From 10 PM Saturday to 10 PM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible due to heavy snow and whiteout conditions. Very strong winds could cause tree damage and power outages. Secure holiday decorations to prevent them from blowing away. * ADDITIONAL DETAILS...Strong winds will produce hazardous boating conditions on Lake Tahoe with wave heights of 3 feet or more. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ073-112215- /O.CON.KREV.WS.A.0008.211213T0600Z-211215T0600Z/ Mono County- Including the cities of Bridgeport, Coleville, and Mammoth Lakes 211 PM PST Fri Dec 10 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 18 inches for communities along Highway 395, with 2 to 5 feet above 7000 feet possible. Sierra ridge winds could exceed 100 mph with gusts to 50 mph in the lower elevations. * WHERE...Mono County. * WHEN...From Sunday evening through Tuesday evening. * IMPACTS...Travel could be very difficult to impossible due to heavy snow and whiteout conditions. Very strong winds could cause tree damage and power outages. Secure holiday decorations to prevent them from blowing away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to prepare an emergency kit for your home and car. If traveling consider alternate plans, remember to carry tire chains, extra food, water and clothing. Once the storm arrives, travel may be difficult or impossible for an extended period of time. && $$ http://www.weather.gov/reno
223 WWUS45 KREV 111054 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 254 AM PST Sat Dec 11 2021 CAZ073-121200- /O.UPG.KREV.WS.A.0008.211213T0600Z-211215T0600Z/ /O.EXB.KREV.WS.W.0003.211213T0600Z-211215T0600Z/ Mono County- Including the cities of Bridgeport, Coleville, and Mammoth Lakes 254 AM PST Sat Dec 11 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 PM PST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 24 inches for communities along Highway 395, with 2 to 5 feet above 7000 feet. Totals along the Sierra Crest over 6 feet. Sierra ridge winds could exceed 100 mph with gusts 50-60 mph for wind prone locations along US-395. * WHERE...Mono County. * WHEN...From 10 PM Sunday to 10 PM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. Very strong winds could cause extensive tree damage and power outages. Secure holiday decorations to prevent them from blowing away. * ADDITIONAL DETAILS...The strongest winds are likely to be Sunday night through Monday. Snow will begin in the Sierra Sunday, expanding along the US-395 corridor east Sunday night into Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ071-121200- /O.EXT.KREV.WS.W.0003.211212T0600Z-211215T0000Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 254 AM PST Sat Dec 11 2021 ...WINTER STORM WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches for communities along Highway 395, with 2 to 5 feet west of Highway 395. Winds gusting as high as 50 mph at times. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...From 10 PM this evening to 4 PM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible due to heavy snow and whiteout conditions. Winds may damage tree branches and fences. Secure holiday decorations to prevent them from blowing away. * ADDITIONAL DETAILS...Lower elevations below 5000 feet could see periods where rain mixes with snow on Sunday and Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ072-NVZ002-121200- /O.CON.KREV.WS.W.0003.211212T0600Z-211215T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Truckee, Stateline, and Incline Village 254 AM PST Sat Dec 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 2 to 4 feet, except 4 to 8 feet above 7000 feet. Sierra ridge winds could exceed 100 mph with periodic gusts to 50 mph in the lower elevations. * WHERE...Greater Lake Tahoe Area. * WHEN...From 10 PM this evening to 10 PM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. Very strong winds could cause extensive tree damage. Secure holiday decorations to prevent them from blowing away. * ADDITIONAL DETAILS...Strong winds will produce hazardous boating conditions on Lake Tahoe with wave heights of 3 feet or more. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ070-NVZ005-121200- /O.NEW.KREV.WS.A.0009.211214T0000Z-211214T1800Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Empire, and Gerlach 254 AM PST Sat Dec 11 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 2 to 8 inches possible. Winds could periodically gust as high as 55 mph. * WHERE...Surprise Valley California and Northern Washoe County. * WHEN...From Monday afternoon through Tuesday morning. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. Secure holiday decorations to prevent them from blowing away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to prepare an emergency kit for your home and car. If traveling consider alternate plans, remember to carry tire chains, extra food, water and clothing. Once the storm arrives, travel may be difficult or impossible for an extended period of time. && $$ NVZ003-121200- /O.NEW.KREV.WS.A.0009.211214T0600Z-211215T0000Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Gardnerville, and Virginia City 254 AM PST Sat Dec 11 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 2 to 6 inches, except 6 to 12 inches above 5000 feet possible. Up to 2 feet for the Virginia City Highlands. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...From Monday evening through Tuesday afternoon. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact commutes. Secure holiday decorations to prevent them from blowing away. * ADDITIONAL DETAILS...Anticipate large ranges in snow totals between elevations in the 5000-5500 foot range as compared to the 4500-5000 foot range due to snow level fluctuations. Winds will be gusty tonight through Monday, particularly for wind prone locations along the US-395 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to prepare an emergency kit for your home and car. If traveling consider alternate plans, remember to carry tire chains, extra food, water and clothing. Once the storm arrives, travel may be difficult or impossible for an extended period of time. && $$ NVZ001-121200- /O.NEW.KREV.WS.A.0009.211214T0600Z-211215T0600Z/ Mineral and Southern Lyon Counties- Including the cities of Hawthorne, Yerington, and Smith Valley 254 AM PST Sat Dec 11 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 2 to 4 inches below 5000 feet with 6 to 12 inches possible above 5000 feet. * WHERE...Mineral and Southern Lyon Counties. * WHEN...From Monday evening through Tuesday evening. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. Secure holiday decorations to prevent them from blowing away. * ADDITIONAL DETAILS...Strong winds are possible ahead of the snow Sunday night into Monday, particularly along the US-95 corridor near Walker Lake and through Hawthorne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to prepare an emergency kit for your home and car. If traveling consider alternate plans, remember to carry tire chains, extra food, water and clothing. Once the storm arrives, travel may be difficult or impossible for an extended period of time. && $$ http://www.weather.gov/reno
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm watch went out at Dec 9, 1:21 PM PST, 20 minutes earlier.
Area forecast discussion, Dec 9, 1:21 PM PST, 20 minutes before
Area Forecast Discussion
National Weather Service Reno NV
121 PM PST Thu Dec 9 2021
.SYNOPSIS...
Significantly colder conditions will persist into the weekend,
particularly for snow-covered areas. Plan on active weather next
week with the potential for a significant winter storm and travel
impacts especially for the Sierra.
&&
.DISCUSSION...
The quick-hitting storm is still making its exit this afternoon with
lingering snowfall in the eastern Sierra and Mineral county.
Otherwise, this storm is just the primer for the main event this
next week. Ahead of this major storm, Friday and Saturday will be cold
with areas of freezing fog, particularly for northern Sierra Valleys.
It's been quite mild, so these relatively normal cold temperatures may
come as a shock, even though they are typical for early December.
Now onward to why you're really here...
Key Points:
* High confidence in a significant Sierra Winter Storm. Plan on a 2 -
3 day period featuring multiple waves of heavy snowfall (measured
in feet for the Sierra).
* Major Sierra travel disruptions are expected, with travel
impossible at times during the peak of the storm. Monitor for
updates on timing refinements, but impacts may start as early as
Sunday and persist into Wednesday morning.
* Heavy snowfall is possible for leeside foothills with inches of
snowfall accumulation possible across far western Nevada
valleys, especially 6000 feet and above, looking at you Virginia
City. Snow level uncertainty is higher for 'down here' in the
valley areas but travel disruptions remain a possibility. Up to
an inch of rain for the Reno-Carson-Douglas area could lead to
some urban ponding of water.
* Gusty wind potential trending upwards: Plan on a period of strong
winds Sunday or Monday with a 10-15% chance of localized damaging
winds for wind prone areas.
Heavy Sierra Snow:
There are a few aspects of this system that could favor heavy
accumulations including: 1) Simulations have slowed the storm
which will maintain a weak AR moisture plume over the region for a
longer period of time. 2) Lower snow levels (5,000-6,000') at the
storm's onset, then falling to near all valley floors around
Tuesday as the low's cold core moves onshore. 3) Strong dynamics
which will promote more efficient precipitation production,
especially as the initial front sweeps through the region Monday,
with the potential for a secondary front or band on Tuesday. Some
simulations are showing potential for thunder and lightning from
Monday night into Tuesday morning as the cold core moves across
the region. All areas of the Sierra will be measuring total
snowfall in feet from Sunday through Wednesday.
Sierra Snowfall Probabilities:
2 feet or more - 80%
4 feet or more - 50%
Snow 'Down Here':
Inches of accumulating snowfall are possible for far western
Nevada communities but less confidence at this time due to snow
level uncertainties. With strong Pacific storms like this, the snow
levels, spillover, and wind potential are the big ticket items and
also challenges for western Nevada. Latest simulations are showing
a large spread of snowfall and QPF potential for far western Nevada.
Simulations are struggling with snow levels. Snow levels may begin
low, but appear to rise up above valley floor level as precipitation
begins. Lower western NV valleys are showing a spread from 0" up to
a foot for elevations below 6000 feet for now.
Wrn NV Snow Probabilities Below 6000 feet:
1 inches or more - 85%
6 inches or more - 5%
Wrn NV Snow Probabilities Above 6000 feet:
6 inches or more - 80%
12 inches or more - 35%
What about the Winds?
Gusty winds will also be incoming with a period of strong, possibly
damaging, localized winds. Plan on Sierra ridge wind gusts 100+ MPH,
gusts 30 to 40 MPH for the Tahoe Basin, and gusts up to 40 MPH
for the lower valleys in western NV and northeastern CA. Heavy
rain and/or snow will dampen winds, but in locations such as the
Highway 395|Interstate 580 corridor there could be a period of
downslope winds near 60 MPH with limited spillover potential from
Sunday into early Monday.
Monitor and Prepare:
Please monitor the forecast projections regularly through the weekend.
Friday and Saturday will be great days to winterize your vehicles/homes,
and to also ensure you have the proper supplies. Caltrans posted a great
winter prep video for those of you new to winter conditions. Check it out
on their Caltrans Video YouTube channel.
The rest of next week will remain quite active with the potential
for additional precipitation and wind. -Edan
&&
.AVIATION...
Dry air will flow into the region behind the cold front with a few
lingering snow showers and MVFR ceilings through 03-06z south of
KTRK-KLOL over the eastern Sierra. Light snow showers remain
possible south of Lake Tahoe in the vicinity of KTVL, with minimal
if any additional accumulations. Clearing skies and recent snow
will lead to at least some shallow fog in the northern Sierra
valley Friday morning.
Significant winter storm should start to impact the region Saturday
night with increasing winds and mountain wave turbulence. Expect
periods of moderate to heavy snow in the Sierra from Sunday AM
through Tuesday night. Across western NV this storm is forecast to
produce a mix of gusty winds, rain and snow. Brong
&&
.REV Watches/Warnings/Advisories...
NV...Winter Storm Watch from Saturday evening through Tuesday evening
NVZ002.
CA...Winter Storm Watch from Saturday evening through Tuesday evening
CAZ071.
Winter Storm Watch from Sunday evening through Tuesday evening
CAZ073.
Winter Storm Watch from Saturday evening through Tuesday evening
CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoIn the hours before
Local storm report, Dec 9, 10:07 AM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1007 AM PST THU DEC 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM SNOW HOMEWOOD MOUNTAIN SKI B 39.09N 120.16W
12/09/2021 M6.5 INCH PLACER CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 6.5 INCHES
OF NEW SNOWFALL IN THE LAST 12 HOURS AT
6,300 FEET.
0927 AM SNOW MT. ROSE SKI BASE 39.32N 119.89W
12/09/2021 E6.0 INCH WASHOE NV PUBLIC
MT ROSE SKI TAHOE REPORTED 6 INCHES OF NEW
SNOWFALL IN THE LAST 24 HOURS.
0924 AM SNOW HOMEWOOD MOUNTAIN SKI B 39.09N 120.16W
12/09/2021 M6.0 INCH PLACER CA PUBLIC
HOMEWOOD MOUNTAIN REPORTED 6 INCHES OF NEW
SNOWFALL IN THE LAST 24 HOURS.
0926 AM SNOW PALISADES TAHOE SKI BAS 39.19N 120.24W
12/09/2021 E6.0 INCH PLACER CA PUBLIC
PALISADES TAHOE REPORTED 6 INCHES OF NEW
SNOWFALL IN THE LAST 24 HOURS.
0700 AM SNOW 2 NW MEYERS 38.88N 120.03W
12/09/2021 M5.0 INCH EL DORADO CA COCORAHS
COCORAHS STATION CA-ED-20 SOUTH LAKE TAHOE
4.9 SW.
0923 AM SNOW HEAVENLY SKI BASE 38.93N 119.93W
12/09/2021 M5.0 INCH EL DORADO CA PUBLIC
HEAVENLY REPORTED 5 INCHES OF NEW SNOWFALL
IN THE LAST 24 HOURS.
0915 AM SNOW 3 WNW TRUCKEE 39.35N 120.26W
12/09/2021 M4.0 INCH NEVADA CA PUBLIC
PUBLIC REPORTED 4 INCHES OF NEW SNOWFALL
SINCE MIDNIGHT VIA TWITTER.
0800 AM SNOW TAHOE CITY 39.17N 120.14W
12/09/2021 M3.5 INCH PLACER CA CO-OP OBSERVER
CO-OP OBSERVER STATION TAHC1 TAHOE CITY.
0.36 INCHES OF LIQUID EQUIVALENT WAS
REPORTED.
0955 AM SNOW 1 NE INCLINE VILLAGE 39.27N 119.95W
12/09/2021 M3.0 INCH WASHOE NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 3 INCHES OF
NEW SNOWFALL AT 7,600 FEET.
0700 AM SNOW 2 N TRUCKEE 39.35N 120.20W
12/09/2021 M2.4 INCH NEVADA CA COCORAHS
COCORAHS STATION CA-NV-51 TRUCKEE 1.6 N.
0700 AM SNOW 9 NNE COLD SPRINGS VALL 39.79N 119.89W
12/09/2021 M2.1 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-79 RENO 17.8 NNW.
0922 AM SNOW MAMMOTH MOUNTAIN SKI BA 37.65N 119.04W
12/09/2021 M2.1 INCH MONO CA PUBLIC
MAMMOTH MOUNTAIN REPORTED 2.1 INCHES OF NEW
SNOWFALL IN THE LAST 24 HOURS AND STILL
CURRENTLY SNOWING.
0916 AM SNOW 2 NNW WASHOE CITY 39.34N 119.82W
12/09/2021 M2.0 INCH WASHOE NV PUBLIC
PUBLIC REPORTED 2 INCHES OF NEW SNOWFALL VIA
TWITTER.
0911 AM SNOW 1 W DOYLE 40.02N 120.12W
12/09/2021 M2.0 INCH LASSEN CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 2 INCHES OF
NEW SNOWFALL IN THE LAST 12 HOURS AT 4,500.
0938 AM SNOW 1 SW TOMS PLACE 37.55N 118.71W
12/09/2021 M1.6 INCH MONO CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 1.6 INCHES
OF SNOWFALL AND 0.18 INCHES OF LIQUID
EQUIVALENT.
0800 AM SNOW 1 SSW BOCA RESERVOIR 39.39N 120.09W
12/09/2021 M1.5 INCH NEVADA CA CO-OP OBSERVER
CO-OP OBSERVER STATION BOCC1 0.8 S BOCA
RESERVOIR.
0918 AM SNOW 3 WNW SUN VALLEY 39.61N 119.83W
12/09/2021 M1.0 INCH WASHOE NV PUBLIC
PUBLIC REPORTED 1 INCH OF NEW SNOWFALL VIA
TWITTER.
0800 AM SNOW BODIE 38.21N 119.01W
12/09/2021 M1.0 INCH MONO CA CO-OP OBSERVER
CO-OP OBSERVER STATION BDEC1 BODIE.
0700 AM SNOW 1 NNE RENO 39.56N 119.81W
12/09/2021 M0.8 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-2 RENO 1.4 NNE.
1002 AM SNOW 2 SSW SUN VALLEY 39.58N 119.80W
12/09/2021 M0.8 INCH WASHOE NV PUBLIC
THE NATIONAL WEATHER SERVICE OFFICE RECORDED
0.8 INCHES OF NEW SNOWFALL WITH 0.13 INCHES
OF LIQUID EQUIVALENT.
0700 AM SNOW 5 NNW LEE VINING 38.02N 119.17W
12/09/2021 M0.7 INCH MONO CA COCORAHS
COCORAHS STATION CA-MN-6 MONO CITY 1.9 SW.
0700 AM SNOW VERDI 39.52N 119.99W
12/09/2021 M0.6 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-19 RENO 9.0 W.
0900 AM SNOW 1 WSW CARSON CITY 39.17N 119.77W
12/09/2021 M0.4 INCH CARSON CITY NV COCORAHS
COCORAHS STATION NV-CC-21 CARSON CITY 2.1
NW.
0900 AM SNOW LEE VINING 37.96N 119.12W
12/09/2021 M0.4 INCH MONO CA CO-OP OBSERVER
CO-OP OBSERVER STATION LEVC1 LEE VINING.
0800 AM SNOW 4 ENE VERDI 39.53N 119.92W
12/09/2021 M0.3 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-105 RENO 5.4 W.
0705 AM SNOW 3 WSW RENO 39.52N 119.88W
12/09/2021 M0.2 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-115 RENO 3.4 WSW.
0800 AM SNOW MASON 38.95N 119.19W
12/09/2021 M0.1 INCH LYON NV COCORAHS
COCORAHS STATION NV-LY-13 YERINGTON 3.4 SSW.
&&Nearby
Winter Storm Watches in California, 2021Winter Storm Watches in Nevada, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.